Flood, Chelan
- When
- November 12, 10:30 AM PST to 1:00 PM PST
- Where
- Chelan County, Stehekin to 2.74 mi SSW of Stehekin
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 48.320, -120.650
Very heavy rain led to flooding across portions of Chelan County. 1 feet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Very heavy rain led to flooding across portions of Chelan County. The Stehekin River at Stehekin exceeded the flood stage of 24 feet, peaking at 24.1 feet. Residences reported some water over Stehekin Valley Road near High Bridge. The White River near Lake Wenatchee also flooded a portion of White River Road. Nearby, the town of Plain recorded 4.12 inches of rain in a 24 hour period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 12, 9:40 AM PST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA...UPDATED AVIATION DISCUSSION
940 AM PST WED NOV 12 2008
.SYNOPSIS...
A PACIFIC MOISTURE TAP WILL CONTINUE TO MOVE THROUGH THE REGION
TODAY. THIS PLUME OF MOISTURE WILL RESULT IN WIDESPREAD
PRECIPITATION...MUCH OF IT HEAVY AT TIMES. THE RAINFALL WILL
CONTINUE THROUGH THIS EVENING...ESPECIALLY OVER THE MOUNTAINS OF
NORTH IDAHO AND NEAR THE CASCADES. A COLD FRONT EMBEDDED IN THIS
FLOW WILL ALSO DELIVER WINDY CONDITIONS TO MUCH OF THE REGION
THROUGH THIS EVENING. HIGH PRESSURE WILL THEN BRING DRIER WEATHER
TO THE REGION FOR THE END OF THE WEEK.
&&
.DISCUSSION...
UPDATED AVIATION DISCUSSION
TODAY AND TONIGHT...AN IMPRESSIVE PLUME OF MOISTURE IS AIMED AT
THE PACIFIC NORTHWEST RIDING A 150KT + JET ACROSS THE EASTERN
PACIFIC. THE 00Z MODELS ARE CONTINUING THE TREND OF MODERATE TO
STRONG ISENTROPIC LIFT ACROSS THE FORECAST AREA ALONG THE 295-300K
SURFACE. IN ADDITION PWS WELL OVER ONE INCH AND MODEL PROGGED
MIXING RATIOS AT OR JUST ABOVE 6K/KG INDICATE THE AMPLE MOISTURE
MOVING INTO THE REGION. KOTX RADAR AND SURFACE OBSERVATIONS INDEED
INDICATE ANOTHER ROUND OF SIGNIFICANT RAIN FALL ACROSS THE
FORECAST AREA. STRONG CROSS CASCADE FLOW HAS CREATED A BIT OF A
SHADOW ACROSS THE EAST SLOPES OF THE CASCADES AND POPS WERE LOWERED
FROM THE EAST SLOPES INTO THE WESTERN BASIN ZONES TO COVER THIS.
OTHERWISE ANOTHER VERY WET DAY IS IN STORE FOR THE FORECAST AREA.
CURRENT SATELLITE SHOWS AN ACCOMPANYING COLD FRONT CURRENTLY
DRAPED FROM SOUTHERN BC INTO THE EASTERN PACIFIC. THE MODELS ARE
VERY SIMILAR INDICATING THE FRONT AT THE CANADIAN BORDER NEAR 18Z
AND SLOWLY MOVING SOUTH THROUGH THE FORECAST AREA THROUGH DAY
FINALLY SOUTH OF MY CWFA AFTER 06Z. THE WARM OVER RUNNING
PRECIPITATION WILL CONTINUE IN THE WARM SECTOR BUT END QUICKLY
BEHIND THE COLD FRONT PASSAGE. AT THIS TIME NO HYDRO CONCERNS ARE
EXPECTED WITH THE EXCEPTION OF SOME RISES ON AREA RIVERS. THE
STEHEKIN RIVER IS EXPECTED TO APPROACH BUT STAY BELOW BANK FULL BY
THURSDAY EVENING AND THIS IS COVERED IN THE CURRENT RVS. HIGH
TEMPERATURES TODAY WILL BE 5-10 DEGREES ABOVE SEASONAL NORMALS.
NEXT THE FOCUS TURNS TO WINDS ACROSS THE REGION FOR TODAY INTO
THIS EVENING. THE NAM HAS COME MORE IN LINE WITH PREVIOUS GFS RUNS
INDICATING A 50-60KT WESTERLY 85H JET ACROSS MY SOUTHERN ZONES
SETTING UP NEAR 15Z AND SHOWING LITTLE MOVEMENT THROUGH THE DAY.
THIS SETS UP TWO AREAS OF CONCERN. THE FIRST WILL BE ACROSS THE
BLUE MOUNTAINS...WHERE LITTLE MIXING WILL BE NEEDED FOR INCREASED
WINDS ABOVE 4500 FEET TODAY. HIGH WIND CRITERIA IN THE MOUNTAINS
IS PRETTY HIGH AND THE ALDER RIDGE RAWS WILL BE MONITORED TO MAKE
A DECISION ON ANY HIGHLIGHTS. A WIND ADVISORY HAS BEEN ISSUED FOR
THE BASIN AN PALOUSE REGION FOR TODAY AND THIS LOOKS ON TRACK. THE
COMBINATION OF THE AFOREMENTIONED LOW LEVEL JET AND MIXING PROVIDED
BY THE APPROACHING COLD FRONT SHOULD BE ENOUGH FOR SOUTHWEST
WINDS IN THE 25-35 MPH RANGE AND GUSTS APPROACHING 50 MPH THIS
AFTERNOON. A FEW AREAS MAY FLIRT WITH HIGH WIND CRITERIA...BUT
THESE SHOULD NOT BE WIDESPREAD.
FOR TONIGHT THE WESTERLY FLOW BUCKLES SLIGHTLY AS HIGH PRESSURE
BEGINS TO BUILD IN THE EASTERN PACIFIC. THE RESULTANT NORTHWEST
FLOW WILL KEEP CHANCE OR HIGHER POPS IN THE FORECAST THROUGH THE
NIGHT ACROSS THE CASCADE CREST AND THE EASTERN ZONES OF MY CWFA.
EXPECT WINDS TO SLOWLY WIND DOWN THROUGH THE NIGHT. /TOBIN
THURSDAY THROUGH FRIDAY NIGHT...THE REGION WILL BEGIN TO DRY OUT
DURING THIS PERIOD AS THE INLAND NORTHWEST TRANSITIONS TO NORTHWEST
FLOW ALOFT. A SHORTWAVE WILL RIDE ALONG THE NORTHWEST FLOW ON
THURSDAY BUT MOST OF THE ENERGY WILL STAY NORTH OF THE BORDER. WILL
KEEP CHANCE POPS ALONG THE CASCADE CREST AND IN THE EASTERN ZONES
FOR THOSE AREAS FAVORABLE TO NORTHWEST UPSLOPE FLOW. WINDS WILL
START TO DIMINISH BUT BREEZY CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON HOURS FOR THE EASTERN BASIN AND THE PALOUSE. WINDS WILL
CONTINUE TO DIMINISH OVERNIGHT AS A MID LEVEL RIDGE BUILDS IN OVER
THE PACIFIC NORTHWEST. WITH CLEARING SKIES AND LIGHT WINDS...THERE
IS A GOOD CHANCE OF FOG FORMING IN MOST VALLEYS FRIDAY MORNING AS
RESIDUAL LOW LEVEL MOISTURE SHOULD BE SUFFICIENT. TEMPERATURES WILL
BE ON A MODEST DOWNWARD TREND AS COOLER NORTHWEST FLOW CONTINUES
THROUGH FRIDAY.
SATURDAY THROUGH TUESDAY...ONLY MINOR CHANGES WERE MADE TO THE
EXTENDED FORECAST. A SHORTWAVE TROUGH MOVES ACROSS CENTRAL BC ON
SATURDAY. THE MAIN EFFECT WILL BE TO FLATTEN THE RIDGE AND INCREASE
CLOUDS OVER THE REGION. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM WILL APPROACH THE REGION ON SATURDAY. SOUTHERLY WINDS AHEAD
OF THE FRONT WILL ALLOW TEMPERATURES TO WARM A BIT OVER FRIDAYS
READINGS. NOT A LOT OF MOISTURE WITH THIS FRONT SO THE THREAT OF
SHOWERS WILL BE LIMITED TO THE NORTHERN MOUNTAINS. ON SUNDAY THE
RIDGE IS PUSHED UP OVER THE REGION AGAIN BY THE NEXT PACIFIC SYSTEM
THAT WILL AFFECT THE REGION LATE MONDAY INTO TUESDAY. TEMPERATURES
WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. /KELCH
&&
.AVIATION...
STRONG JET OVERHEAD ALLOWING FOR WINDY CONDITIONS AT MOST TAF SITES
TODAY INTO AS LATE AS 06Z THURSDAY. OTHERWISE STRATIFORM
PRECIPITATION STREAMING OVERHEAD IS MINIMIZED A BIT OVER THE
LOWLANDS EAST OF THE CASCADES BUT STILL PRODUCING MVFR/IFR CEILINGS
MOSTLY WITH VISIBILITIES PRIMARILY MVFR TO VFR. STRATUS PRODUCING
MVFR/IFR CEILINGS NEAR THE SPOKANE AREA AFTER 10Z THURSDAY IS
POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 54 40 48 28 44 29 / 90 50 10 10 10 0
COEUR DALENE 53 38 46 28 45 29 / 90 60 20 10 10 0
PULLMAN 56 41 48 33 49 33 / 90 70 20 10 10 0
LEWISTON 61 46 55 37 53 35 / 80 60 20 10 0 0
COLVILLE 53 34 47 27 43 26 / 90 20 20 10 10 0
SANDPOINT 52 36 43 28 41 26 / 100 50 30 10 10 0
KELLOGG 51 39 42 29 43 30 / 100 70 40 20 10 0
MOSES LAKE 62 39 54 30 50 29 / 40 10 10 10 0 0
WENATCHEE 58 41 52 33 48 33 / 40 20 10 10 0 0
OMAK 57 36 50 29 46 29 / 50 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR COEUR DALENE AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN
NEZ PERCE COUNTIES...LEWISTON AREA.
WA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR LOWER GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...
SPOKANE AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
WATERVILLE PLATEAU...WENATCHEE AREA.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 529 AM PST WED NOV 12 2008 IDZ002-003-026-027-WAZ032>036-041-044-131330- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 529 AM PST WED NOV 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING RAIN AND WINDY CONDITIONS TO CENTRAL AND EASTERN WASHINGTON...AS WELL AS NORTHERN IDAHO TODAY AND TONIGHT. WHILE PEAK WIND SPEEDS ARE UNCERTAIN WITH THIS SYSTEM...THE POTENTIAL EXISTS FOR VERY WINDY CONDITIONS MAINLY FOR THE WENATCHEE AREA...THE WATERVILLE PLATEAU...UPPER COLUMBIA BASIN...SPOKANE/COEUR DALENE AREA...THE WASHINGTON AND IDAHO PALOUSE...AND THE POMEROY AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. IDZ001-004-WAZ031-037-038-042-043-131330- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 529 AM PST WED NOV 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING RAIN AND BREEZY CONDITIONS TO EASTERN WASHINGTON AND THE IDAHO PANHANDLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139410, 139411.